Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 134, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 6:30 PM EDT for Macon County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 15, 2010, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS52 KFFC 152230
SVRFFC
GAC193-152300-
/O.NEW.KFFC.SV.W.0134.100615T2230Z-100615T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MARSHALLVILLE...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
LOUIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3234 8401 3251 8393 3251 8391 3248 8392
3249 8389 3246 8385 3243 8385 3243 8383
3238 8383 3236 8385 3232 8384 3229 8386
TIME...MOT...LOC 2230Z 212DEG 13KT 3240 8389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:10 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 6:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT TUE JUN 15 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS. EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY. RRH && .AVIATION... TS DEVELOPED ACROSS MAJORITY OF TAF SITES THIS EVENING. EXPECT THIS TO CONTINUE THROUGH ABOUT 02Z ALTHOUGH GFS INDICATES TS MAY HOLD ON THROUGH 12Z. SOME WIND SHIFTS AND GUSTS TO 25KTS POSSIBLE WITH OUTFLOW FROM TS...BUT WILL MAINLY REMAIN IN W FLOW...BECOMING NW WEDNESDAY BY 18Z. HZ/BR POSSIBLE WEDNESDAY MORNING...ESPECIALLY AT THE SITES THAT RECEIVED RA THIS AFTERNOON. TS AGAIN WEDNESDAY AFTERNOON AND WILL INCLUDE CB IN TAFS FOR NOW...SINCE LOCATION WILL BE SCATTERED. JLF && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 94 71 95 70 / 30 30 30 30 20 ATLANTA 75 93 74 92 70 / 30 40 30 40 20 BLAIRSVILLE 70 88 68 89 64 / 30 40 30 30 20 CARTERSVILLE 69 93 69 92 67 / 30 40 30 40 20 COLUMBUS 76 96 74 92 73 / 30 40 30 40 20 GAINESVILLE 73 93 72 92 70 / 30 40 30 30 20 MACON 74 95 73 94 72 / 30 30 30 40 20 ROME 73 93 71 93 67 / 30 40 30 40 20 PEACHTREE CITY 72 93 70 92 68 / 30 40 30 40 20 VIDALIA 76 96 75 93 74 / 40 30 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE... PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Jun 15, 5:00 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT TUE JUN 15 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...BUT WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST THIS EVENING. THIS WILL ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE RIDGE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. IN ADDITION...HEAT INDICES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO COVINGTON...TO ATHENS. .DISCUSSION... THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000. THE INSTABILITY ALONG WITH THE SLIGHTLY WEAKENED UPPER RIDGE WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE. AS TEMPERATURES CLIMB...HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES OR HIGHER ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. WITH THESE VERY HOT CONDITIONS...HEAT-RELATED ILLNESSES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AT WWW.WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 15, 6:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 2 E EPHESUS 33.41N 85.22W
06/15/2010 HEARD GA COUNTY OFFICIAL
TREE DOWN
&&
JDWLocal storm report, Jun 15, 6:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 E EPHESUS 33.41N 85.22W
06/15/2010 E0.75 INCH HEARD GA COUNTY OFFICIAL
&&
JDWSpecial weather statement, Jun 15, 6:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT TUE JUN 15 2010 GAZ032-033-152245- 617 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN COBB AND FULTON COUNTIES UNTIL 645 PM EDT... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNT BETHEL...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB AND FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY SPRINGS...MOUNT BETHEL...MOUNTAIN PARK...BIRMINGHAM...JOHNS CREEK...MILTON...ROSWELL AND ALPHARETTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 6:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 NW CENTRALHATCHEE 33.42N 85.17W
06/15/2010 E0.75 INCH HEARD GA COUNTY OFFICIAL
HAIL AT ROOSTERVILLE AND GUM CREEK AIRPORT ROADS
&&
JDWLocal storm report, Jun 15, 6:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NW SENOIA 33.31N 84.57W
06/15/2010 E0.75 INCH COWETA GA PUBLIC
&&
JDWLocal storm report, Jun 15, 6:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 SE PEACHTREE CITY 33.35N 84.52W
06/15/2010 E0.25 INCH FAYETTE GA PUBLIC
&&
JDWThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 38 min |
| Jun 15, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 45 min |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 42 min |
| Jun 15, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 37 min |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 48 min |
| Jun 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 42 min |
| Jun 15, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 40 min |
| Jun 15, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 44 min |
| Jun 15, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 37 min |
| Jun 15, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 49 min |
| Jun 15, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 44 min |
| Jun 15, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 25 min |
| Jun 15, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 46 min |
| Jun 15, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 46 min |
| Jun 15, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Jun 15, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 38 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 47 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 41 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 49 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 33 min |
| Jun 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 44 min |
| Jun 15, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 49 min |
| Jun 15, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 45 min |
| Jun 15, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 29 min |
| Jun 15, 7:14 PM EDT | Flash Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Jun 15, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 35 min |
| Jun 15, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Jackson | 46 min |
| Jun 15, 7:35 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 40 min |
| Jun 15, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, White | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.